MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 125271
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr 99618003-2024-00123 / device 1 of 2.E1: complainant state: shiga.Complainant country: japan.Based on the available information, this event is deemed to be a reportable malfunction.Photograph, video and/or physical sample evaluation: ¿ no photographs associated with this case were received and no unused return sample was expected.Batch record revision results: lot 2l03714 was manufactured on 07/dec/2022, in mlk-3 line, with a total of (b)(4).The complaints investigator performed a batch record review on 16/feb/2024, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material identification (id) 1670079 and manufacturing order (b)(4).The production process, in-process control, testing results and packaging of products was run according to the process instruction (pi) and recorded.Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.Historical complaints review: on 16/feb/2024, complaints investigator ran a query in database in order to verify the complaints reported for the 2l03714 lot for the malfunction ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (pre-cut only)¿ defect and as result an additional type 2 complaint was identified during this search as per work instruction (wi).Historical nonconformance review: on 16/feb/2024, complaints investigator ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa) (s) associated to the malfunction ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (pre-cut only)¿ defect for the lot number 2l03714 and as result, no nonconformance / capa (s) for this malfunction were generated during the manufacturing process of the referenced lot.Current quality controls: based on the process instruction (pi), the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: tm-002 m8 "visual inspection": ¿ frequency: 10 pouches per hour (80 pouches per turn) ¿ sample quantity: (b)(4) ¿ acceptance criteria: accept = 0 | reject = 1.Defect rate analysis: there have only been (b)(4) defective parts confirmed to date from a lot size (b)(4) products.This represents a defect rate of only (b)(4), which is well within an appropriate acceptable quality level (aql) for this defect which should be (b)(4) based on our standard operating procedure (sop).In addition, all of the in-process testing on this lot did not find a single defective pouch, which confirms that the lot is unlikely to breach an aql of (b)(4).This issue certainly appears to be an isolated incident, but more importantly to date, it is well within our accepted aql level for this type of failure mode or defect.Conclusions: no objective evidence was received such as a photo or sample, for this reason, we cannot conclude that the product does not meet specifications.The review of the batch record for lot 2l03714 showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements, all applicable manufacturing and quality processes were followed, and no discrepancies or deviations were recorded.No changes to the end-to-end manufacturing process or components used during assembly of the batch were made.No nonconformity has been registered during the manufacturing process of the affected lot for the malfunction ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (pre-cut only)¿ defect.No additional complaints were reported for lot affected related to the malfunction ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (pre-cut only)¿ defect.Based on this, no negative trend was identified.Based on preliminary investigation results, there is no objective evidence that other products are impacted, and the issue appears to be isolated.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 9618003.
 
Event or Problem Description
It was reported that starter hole of pre-cut wafer was oval.The product was not used.No photo was available at this time.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key18737401
Report Number9618003-2024-00123
Device Sequence Number7228856
Product Code EXE
UDI-Device Identifier00768455125180
UDI-Public00768455125180
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number125271
Device Lot Number2L03714
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2024
Initial Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown